# SDR 98ZZZX3002

- Difficulty date: July 28, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N220US
- Make and model: Boeing 737-2H5
- Aircraft serial: 20453
- Engine: Pwa JT8D9A
- System (JASC): 7250 · Turbine Section
- Part: Turbine
- Condition: Failed
- Location: Nr 1 Engine
- Part time: 44,626 hours
- Stage of operation: TO
- Nature of condition: D, Y
- Precautionary procedure: A, E

## Discrepancy

ON TAKEOFF FROM GSO ON FLT 405 AT 500 FEET AGL, THE NR 1 ENGINE SHUT DOWN DUE TO APPARENT LPT FAILURE.  THE TURBINE WAS CONTAINED AND NO FIRE OR OTHER DAMAGE OCCURRED.  THE FLIGHT CREW CONTINUED TO 2,000 FEET, DECLARED EMERGENCY TO GSO TOWER, WAS CLEARED VISUAL, RETURNED TO GSO, AND LANDED SAFELY SINGLE-ENGINE.
